Texas, 2015Flood in Texas, June 23, 2015
June 23, 2015 · NWS FWD · 1 event in 1 county or zone
A 19-year-old male drowned in the Brazos River when the river quickly rose in response to water releases from Possum Kingdom Lake upstream.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 19-year-old male drowned in the Brazos River when the river quickly rose in response to water releases from Possum Kingdom Lake upstream.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 22, 10:56 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 22, 10:56 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1156 PM CDT MON JUN 22 2015
.AVIATION...
FOR THE METROPLEX TAF SITES...VFR WILL PREVAIL WITH MOSTLY CLEAR
SKIES AND SOUTH WINDS NEAR 10KT THROUGH THE PERIOD. FOR WACO THE
SAME GENERAL WEATHER IS EXPECTED...EXCEPT THERE IS A POSSIBILITY
OF MVFR CIGS AROUND AND JUST AFTER DAYBREAK AND HAVE INCLUDED A
TEMPO GROUP FROM 11 TO 15Z. TR.92
&&
.UPDATE...
CURRENT FORECAST IS IN GOOD SHAPE AND NO SIGNIFICANT CHANGES ARE
NEEDED. HAVE ONLY MADE SMALL ADJUSTMENTS TO ACCOUNT FOR CLOUD AND
TEMPERATURE TRENDS OVERNIGHT.
STALLEY
&&
.PREV DISCUSSION... /ISSUED 254 PM CDT MON JUN 22 2015/
AN UPPER LEVEL RIDGE CURRENTLY CENTERED JUST NORTHWEST OF THE
REGION WILL INFLUENCE THE WEATHER IN NORTH AND CENTRAL TEXAS FOR
THE NEXT FEW DAYS. A FEW VERY WEAK SHOWERS HAVE OCCURRED IN OUR
FAR SOUTHWESTERN COUNTIES THIS AFTERNOON BUT ANY ADDITIONAL SHOWER
ACTIVITY IS NOT EXPECTED TO PERSIST PAST SUNSET. WARM...HUMID AND
MOSTLY RAIN-FREE CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE
WORK WEEK WITH A FEW MINOR EXCEPTIONS. AFTERNOON TEMPERATURES
WILL BE IN UPPER 80S AND 90S BUT HEAT INDEX VALUES WILL BE IN THE
UPPER 90S AND NEAR 100 DEGREES AT TIMES.
THE CENTER OF THE UPPER LEVEL RIDGE WILL REMAIN NORTH OF THE
REGION WHICH MAY ALLOW A SHOWER OR TWO TO MOVE INTO OUR SOUTHERN
COUNTIES AGAIN TUESDAY AFTERNOON. HOWEVER...WILL NOT MENTION A
CHANCE FOR RAIN AT THIS TIME AND KEEP A 10 POP IN OUR SOUTHERN
COUNTIES. ON WEDNESDAY...A WEAK DISTURBANCE MOVING WEST UNDER THE
UPPER LEVEL RIDGE WILL MOVE ACROSS SOUTHEAST AND EAST TEXAS. A
FEW SHOWERS AND STORMS ARE POSSIBLE EAST OF INTERSTATE 35. WILL
KEEP A 20 POP IN THIS AREA WEDNESDAY AFTERNOON FOR DIURNALLY
DRIVEN CONVECTIVE ACTIVITY. SEVERE WEATHER IS NOT EXPECTED.
STARTING FRIDAY...THE UPPER LEVEL RIDGE WILL BEGIN TO AMPLIFY OVER
THE WESTERN CONUS AS A TROUGH DEEPENS ACROSS THE EASTERN CONUS.
TEXAS WILL BE WEDGED BETWEEN THE TWO FEATURES WITH A TRANSITION TO
NORTH FLOW ALOFT. THIS WILL ALLOW A FRONT TO MOVE DOWN THE PLAINS
AND INTO THE REGION ON SATURDAY...BRINGING RAIN CHANCES BACK TO
NORTH AND CENTRAL TEXAS THIS WEEKEND ALONG WITH COOLER
TEMPERATURES.
JLDUNN
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 75 93 75 92 76 / 5 5 5 10 10
WACO, TX 74 92 73 92 74 / 10 10 10 10 10
PARIS, TX 74 92 74 90 74 / 5 5 5 20 10
DENTON, TX 74 92 73 92 74 / 5 5 5 10 10
MCKINNEY, TX 74 93 73 92 74 / 5 5 5 10 10
DALLAS, TX 76 94 76 93 77 / 5 5 5 10 10
TERRELL, TX 74 93 74 91 75 / 5 5 5 20 10
CORSICANA, TX 74 93 74 91 74 / 5 10 10 20 10
TEMPLE, TX 73 92 72 91 73 / 10 10 10 10 10
MINERAL WELLS, TX 72 93 72 93 72 / 5 5 5 5 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 22, 2:33 PM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
333 PM CDT MON JUN 22 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231300-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
333 PM CDT MON JUN 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EAST OF A LINE FROM
BONNHAM TO TEMPLE ON WEDNESDAY.
THUNDERSTORM CHANCES WILL INCREASE ACROSS NORTH TEXAS SATURDAY
THROUGH SUNDAY AS A FRONT PUSHES SOUTH INTO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Palo Pinto
- When
- June 23, 1:00 AM CST
- Where
- Palo Pinto County, 5.66 mi SW of Graford to 4.33 mi N of Palo Pinto
- Cause
- Planned Dam Release
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 32.865, -98.310
A 19-year-old male drowned in the Brazos River when the river quickly rose in response to water releases from Possum Kingdom Lake upstream.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Alabama, June 23, 20152 deaths · $5,000 · 1.75 in hail · 4 events
- Flash Flooding and Flooding in Iowa, June 23 to 25, 2015$4.7 million · 3.5 in hail · 156 events
- Hail and Damaging Winds in Maryland, June 23, 20151 death · $80,000 · 4 in hail · 71 events
- Hail and Damaging Winds in Pennsylvania, June 23, 20151 death · 4 injured · $77,000 · 1 in hail · 34 events
- Damaging Winds and Lightning Strike in New Jersey, June 23, 20156 injured · $32 million · 74 kt wind · 49 events
- Heat in New Jersey, June 23, 201530 injured · 7 events
- Damaging Winds and Lightning Strike in Pennsylvania, June 23, 20155 injured · $5.1 million · 74 kt wind · 36 events
- Flash Flooding and Damaging Winds in Ohio, June 23, 2015$6.5 million · 67 kt wind · 7 events
- Flash Flooding and Flood in Pennsylvania, June 23, 2015$228,000 · 50 kt wind · 41 events
- Hail and Heavy Rain in Nebraska, June 23, 2015$990,000 · 2 in hail · 10 events
- Damaging Winds in New York, June 23, 2015$315,000 · 50 kt wind · 30 events
- Tornadoes and Hail in Massachusetts, June 23, 2015$294,000 · EF0 · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589831.